Texas, 2009Drought in Texas, September 15 to 30, 2009
September 15 to 30, 2009 · NWS BRO · 4 events in 4 counties and zones
Drought conditions improved the middle of September as areas of rain moved across portions of Deep South Texas.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions improved the middle of September as areas of rain moved across portions of Deep South Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 14, 7:38 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Sep 14, 7:38 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
838 PM CDT MON SEP 14 2009
.DISCUSSION...HOT AND DRY CONDITIONS WITH CLEAR TO PARTLY CLOUDY
SKIES REIGNED TODAY...WITH DEEP WEST TO NORTHWEST FLOW IN PLACE.
TREND WILL LIKELY PERSIST THROUGH WEDNESDAY AFTERNOON AS SURFACE
AND MID-LEVEL LOW PRESSURE SYSTEMS...CURRENTLY OVER EAST TEXAS...
GRADUALLY SHIFT FARTHER NORTHEAST. WEAK COLD FRONT MAY PASS THROUGH
DEEP SOUTH TEXAS WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...
GENERATING SOME PRECIPITATION. REMAINDER OF FORECAST IN QUESTION...
AS PREVIOUS GFS MODE RUNS INDICATED SHOWERS AND THUNDERSTORMS FOR
FRIDAY THROUGH THE WEEKEND...THEN A DRY FORECAST WITH THE 12Z RUN
...NOW BACK TO A SOMEWHAT WET FORECAST WITH THE 18Z RUN. WILL LET
OVERNIGHT SHIFT WEIGH 00Z GUIDANCE AND REMOVE PRECIPITATION OR
LEAVE IT IN...WHERE IT NOW STANDS. NO ADJUSTMENTS TO GRIDS OR
FORECAST FOR TONIGHT.
&&
.MARINE...A FAIRLY LIGHT WIND REGIME WILL PREVAIL ACROSS THE LOWER
TX GULF WATERS FOR THE CURRENT CWF PERIOD AS THE NEARLY STATIONARY
SURFACE LOW OVER THE TX/LA BORDER REGION GRADUALLY MOVES AWAY FROM
THE REGION. THIS WILL MAINTAIN FAIRLY BENIGN BAY AND GULF WAVE
ACTIVITY THROUGHOUT THE REST OF THIS WEEK. NO MAJOR CHANGES EXPECTED
WITH THE CURRENT CWF WORDING.
&&
.AVIATION...THE WELL DEFINED AFTERNOON SEA BREEZE HAS PUSHED INLAND
OVER THE COASTAL COUNTIES. THIS IS RESULTING IN A LIGHT SE FLOW FOR
THE BRO AND HRL AIRPORTS. THIS BOUNDARY APPEARS TO BE WEAKENING AND
AM NOT SURE THAT IT WILL MAKE IT TO THE MFE AREA. EXPECT VFR VSBYS
AND CEILINGS TO PREVAIL FOR THE UPCOMING TAF PERIOD WITH LIGHT AND
VARIABLE WINDS DOMINATING TONIGHT. THE SURFACE FLOW WILL LIKELY BE
SHIFTING AROUND TO A MORE E-SE DIRECTION LATE IN THE TAF FORECAST
PERIOD WITH THE INCREASING DAYTIME HEATING AND SEA BREEZE EFFECTS
TOMORROW. CURRENT TAF WORDING LOOKS ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 74 94 76 93 / 0 0 0 0
BROWNSVILLE 75 96 75 96 / 0 0 0 0
HARLINGEN 73 97 74 97 / 0 0 0 0
MCALLEN 75 97 76 98 / 0 0 0 0
RIO GRANDE CITY 73 99 75 99 / 0 0 0 0
SOUTH PADRE ISLAND 76 87 78 90 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...SPEECE-60
Hazardous weather outlook, Sep 14, 4:41 AM CST, 19 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 AM CDT MON SEP 14 2009
TXZ248>257-151045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
541 AM CDT MON SEP 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-151045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
541 AM CDT MON SEP 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Kenedy
- When
- September 15, 12:00 AM CST to September 28, 11:59 PM CST
- Where
- Kenedy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 26.928, -97.636 (the zone’s center; the record gives no point)
The drought improved across Kenedy County the middle of September as beneficial rains fell across portions of the county. The Extreme (D3) drought conditions prevailed across the northern one quarter of the county with Severe (D2) drought conditions occurring across the central half of the county.
Drought, Brooks
- When
- September 15, 12:00 AM CST to September 28, 11:59 PM CST
- Where
- Brooks forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.032, -98.219 (the zone’s center; the record gives no point)
The drought improved across Brooks County the middle of September as beneficial rains fell across portions of the county. The Extreme (D3) drought conditions prevailed across the northern one third of the county with Severe (D2) drought conditions occurring across the southern two thirds of the county.
Drought, Jim Hogg
- When
- September 15, 12:00 AM CST to September 28, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
The drought improved across Jim Hogg County the middle of September as beneficial rains fell across portions of the county. The Extreme (D3) drought conditions prevailed across the northern one quarter of the county with Severe (D2) drought conditions occurring across the central half of the county.
Drought, Zapata
- When
- September 15, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
The drought improved across Zapata County the middle of September as beneficial rains fell across portions of the county. Severe (D2) drought conditions prevailed across the northeastern corner of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, September 15 to 18, 20091 death · 1 injured · $530,000 · 24 events
- Rip Current in Florida, September 15, 20091 death · 1 event
- Flash Flooding and Flooding in Georgia, September 15 to 18, 2009$776,000 · 0.75 in hail · 28 events
- Flash Flood in Arkansas, September 15, 2009$850,000 · 1 event
- Flash Flood and Damaging Wind in Mississippi, September 15, 2009$210,000 · 58 kt wind · 4 events
- Hurricane in Guam, September 15 to 16, 20091 injured · $30,000 · 1 event
- Flash Flooding in Arkansas, September 15 to 16, 2009$35,000 · 5 events
- Flash Flood and Damaging Wind in Alabama, September 15, 2009$25,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, September 15, 2009$10,000 · 1 event
- Waterspout in Gulf of Mexico, September 15, 20091 event
- Waterspout in Gulf of Mexico, September 15, 20091 event
- Hail in Colorado, September 15, 20091.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195064, 195065, 195066, 195067.